Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 23, 2019, 6:52 PM EST for Henry County, Rush County, Shelby County, Indiana. It took effect at Jan 23, 2019, 7:04 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 6:52 PM EST (23:52 UTC)
- In effect from
- Jan 23, 2019, 7:04 PM EST
- Expired
- Jan 24, 2019, 12:12 PM EST
- In force
- 17 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River (IN) at Carthage (CARI3). The gauge peaked at 7.63 ft at Jan 24, 2019, 1:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:41 PM EST, 11 minutes earlier.
Area forecast discussion, Jan 23, 6:41 PM EST, 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 641 PM EST Wed Jan 23 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 301 PM EST Wed Jan 23 2019 Several areas of low pressure will move through the area during the next week as the area remains in upper troughing aloft. These will bring frequent chances for precipitation along with shots of arctic air into the region. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 301 PM EST Wed Jan 23 2019 A cold front is currently across the eastern part of the forecast area. Most of the rain is confined to near and ahead of the front. Temperatures had cooled into the upper 20s already in western parts of the forecast area. The front will continue to work east and take much of the rain with it. Some of the short term models bring another surge of moisture north late this afternoon into this evening, although there are some signs that this might be overdone. Will keep PoPs going this afternoon east, and after 00Z will have some PoPs in the southeast quarter or so of the area. These will end by midnight. Although some of the drizzle/light rain is occurring when temperatures are at freezing, surface temperatures are warm enough that no impacts are expected. Thus will keep the forecast simple and go with just rain (or snow as the entire column cools). The model blend looks reasonable for low temperatures given expected conditions. && .SHORT TERM...(Thursday through Saturday) Issued at 301 PM EST Wed Jan 23 2019 Models are close enough that the model blend initialization was accepted for most items. An arctic front will move through the area on Thursday into Thursday evening. The front won't have a lot of upper support, but arctic fronts often squeeze out lingering moisture as they move through. Thus will go with some slight chance PoPs Thursday afternoon into evening. The arctic air will move in overnight and into Friday morning, and this will keep the area dry but cold. Wind chills by sunrise Friday could be in the -15 to -20 range (so Wind Chill Advisory is possible). Friday afternoon into Saturday a clipper system will move through the area, bringing chances for snow. Models differ in the path and strength of the clipper, which for now leads to a lower confidence forecast. Still though the initialization's PoPs look a little low given how clippers often perform. Will raise them a bit but keep them in the chance category since timing and location are low confidence. Potential is there for around an inch of snow with the clipper Saturday. Temperatures will rise Friday night ahead of the system and top out in the 20s to around 30 Saturday, providing some relief from the arctic cold. && .LONG TERM /Saturday night through Wednesday/... Issued at 220 PM EST Wed Jan 23 2019 Models in general agreement that at least leave waves will pass through the area over the long term. That said there are some timing differences and the 12z GFS brings the arctic air further south of the area next week. With the model and ensemble differences, will not deviate from the blend which has high PoPs and snow accumulation over especially northern parts of the area late weekend and early next week. But, again confidence is low at this point. The arctic air should arrive by next Tuesday with otherwise mostly slightly below normal temperatures. && .AVIATION /Discussion for the 24/00Z TAF Issuance/... Issued at 624 PM EST Wed Jan 23 2019 Precipitation has ended across TAF sites, but the current IFR/MVFR conditions are expected to only slightly improve to predominantly MVFR for the duration of the TAF period. Meanwhile, winds will generally be west/northwesterly, increasing to 10 to 12 kts with gusts up to 22 kts by tomorrow evening. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...MK AVIATION...TDUD
Hazardous weather outlook, Jan 23, 4:14 PM EST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 PM EST Wed Jan 23 2019 INZ021-028>031-035>049-051>057-060>065-067>072-242115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 414 PM EST Wed Jan 23 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Black ice is is possible tonight. Hazards: Slick spots on roads, especially those that have not been treated. Timing: Developing through the night. Discussion: As cold air flows into central Indiana tonight, water on roads may freeze, creating ice and slick spots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Arctic air will move in Thursday night, and wind chills of 10 below zero to 20 below zero are possible Thursday night into Friday morning. Isolated snow showers are possible Thursday. Light snow is possible at times Friday afternoon through Tuesday. Discussion: Additional chances for precipitation are possible late this week and into the weekend as several clipper like systems pass across central Indiana. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:56 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 days |
| Jan 23, 10:56 AM EST | River Flood Warning | IND | Tippecanoe | 3 days |
| Jan 23, 12:31 PM EST | River Flood Warning | IND | Johnson | 25 hr |
| Jan 23, 2:14 PM EST | River Flood Warning | IND | Delaware, Randolph | 30 hr |
| Jan 23, 2:57 PM EST | River Flood Warning | IND | Putnam | 17 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 70 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Decatur | 24 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Boone, Marion | 4 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Hamilton, Madison | 42 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Marion, Morgan | 64 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 70 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 3 days |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Clinton, Tippecanoe | 25 hr |
| Jan 23, 6:52 PM EST | River Flood Warning | IND | Clay, Greene | 39 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.